Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 10, NWS Midland/Odessa, TX

March 11, 2025Lea County, New Mexico; 23 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 11, 2025, 1:35 PM MDT for Lea County, New Mexico; 23 counties in Texas. It took effect at Mar 12, 2025, 7:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 11, 2025, 1:35 PM MDT (19:35 UTC)
In effect from
Mar 12, 2025, 7:00 AM MDT
Expired
Mar 12, 2025, 7:00 PM MDT
In force
12 hr
Issued by
NWS Midland/Odessa, TX
All 24 counties

Lea County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 40 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3880 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS74 KMAF 111935
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
135 PM MDT Tue Mar 11 2025

NMZ027-028-TXZ270-271-273-274-277-278-121045-
/O.UPG.KMAF.HW.A.0013.250312T1300Z-250313T0300Z/
/O.NEW.KMAF.HW.W.0014.250312T1200Z-250313T0300Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Eastern Culberson-Reeves County Plains-Davis Mountains-Davis
Mountains Foothills-
Including the cities of Alpine, Fort Davis, Guadalupe Mountains
National Park, Queen, Artesia, Carlsbad, Carlsbad Caverns NP,
Pecos, and Pine Springs
135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/

...HIGH WIND WARNING IN EFFECT FROM 6 AM MDT /7 AM CDT/ TO 9 PM MDT 
/10 PM CDT/ WEDNESDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, Eddy County Plains, Eastern Culberson, Reeves County 
  Plains, Davis Mountains, and Davis Mountains Foothills.

* WHEN...From 6 AM MDT /7 AM CDT/ to 9 PM MDT /10 PM CDT/ Wednesday.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Aviation 
  interests may experience localized but extreme turbulence, or 
  strong downward airflows if flying in the near the Guadalupe 
  Mountains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275-
276-279>282-121045-
/O.NEW.KMAF.WI.Y.0010.250312T1500Z-250313T0000Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and
Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central
Brewster-Chisos Basin-Presidio Valley-Lower Brewster County-
Including the cities of Lamesa, Tatum, Lajitas, Sanderson,
Marathon, Kermit, Jal, Crane, Van Horn, Big Lake, Hobbs, Dryden,
Big Spring, Midland, Monahans, Fort Stockton, Big Bend National
Park, Eunice, McCamey, Presidio, Rankin, Panther Junction,
Mentone, Garden City, Colorado City, Odessa, Andrews, Gail,
Chisos Basin, Castolon, Snyder, Marfa, Stanton, Lovington, and
Seminole
135 PM MDT Tue Mar 11 2025 /235 PM CDT Tue Mar 11 2025/

...WIND ADVISORY IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 
PM CDT/ WEDNESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 9 AM MDT /10 AM CDT/ to 6 PM MDT /7 PM CDT/ Wednesday.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

Greening
2 follow-up statements
389 
WWUS74 KMAF 120656
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
1256 AM MDT Wed Mar 12 2025

NMZ027-028-TXZ270-271-140100-
/O.NEW.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/
/O.EXT.KMAF.HW.W.0014.250312T1300Z-250313T0100Z/
Guadalupe Mountains of Eddy County-Eddy County Plains-Guadalupe
Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Carlsbad, Guadalupe Mountains National
Park, Carlsbad Caverns NP, Queen, Pine Springs, and Artesia
1256 AM MDT Wed Mar 12 2025 /156 AM CDT Wed Mar 12 2025/

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS 
MORNING TO 7 PM MDT /8 PM CDT/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY 
EVENING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with 
  gusts up to 60 mph expected. For the High Wind Watch, southwest 
  winds 35 to 45 mph with gusts up to 60 mph possible.

* WHERE...Guadalupe Mountains of west Texas and Southeast New 
  Mexico, and Eddy County Plains.

* WHEN...For the High Wind Warning, from 7 AM MDT /8 AM CDT/ this 
  morning to 7 PM MDT /8 PM CDT/ this evening. For the High Wind 
  Watch, from Thursday morning through Thursday evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ273-274-277-278-130100-
/O.EXT.KMAF.HW.W.0014.250312T1300Z-250313T0100Z/
Eastern Culberson-Reeves County Plains-Davis Mountains-Davis
Mountains Foothills-
Including the cities of Fort Davis, Alpine, and Pecos
156 AM CDT Wed Mar 12 2025

...HIGH WIND WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Davis Mountains, Davis Mountains Foothills, and Reeves 
  County Plains, and Eastern Culberson County.

* WHEN...From 8 AM this morning to 8 PM CDT this evening.

* IMPACTS...Travel will be difficult, especially for high profile 
  vehicles like campers, vans, and tractor trailers. Severe 
  turbulence near the mountains will be hazardous for low flying 
  light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275-
276-279>282-130100-
/O.EXT.KMAF.WI.Y.0010.250312T1300Z-250313T0100Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and
Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central
Brewster-Chisos Basin-Presidio Valley-Lower Brewster County-
Including the cities of Seminole, Big Bend National Park,
Midland, Van Horn, Colorado City, Big Spring, Odessa, Lovington,
Presidio, Lajitas, McCamey, Castolon, Big Lake, Gail, Kermit,
Tatum, Snyder, Marfa, Marathon, Garden City, Sanderson, Monahans,
Rankin, Fort Stockton, Andrews, Mentone, Jal, Eunice, Hobbs,
Dryden, Stanton, Chisos Basin, Panther Junction, Crane, and
Lamesa
1256 AM MDT Wed Mar 12 2025 /156 AM CDT Wed Mar 12 2025/

...WIND ADVISORY NOW IN EFFECT FROM 7 AM MDT /8 AM CDT/ THIS MORNING 
TO 7 PM MDT /8 PM CDT/ THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...From 7 AM MDT /8 AM CDT/ this morning to 7 PM MDT /8 PM 
  CDT/ this evening.

* IMPACTS...Gusty winds may blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

DeBerry
631 
WWUS74 KMAF 121922
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
122 PM MDT Wed Mar 12 2025

NMZ028-130100-
/O.CAN.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/
/O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/
/O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/
Eddy County Plains-
Including the cities of Artesia, Carlsbad Caverns NP, and
Carlsbad
122 PM MDT Wed Mar 12 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, southwest winds 35 to 45 mph with gusts up to 60 mph.

* WHERE...Eddy County Plains.

* WHEN...For the Blowing Dust Advisory, until 6 PM MDT this evening. 
  For the High Wind Warning, until 7 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  In addition to reduced visibility, strong winds will be hazardous 
  to trailers and other high-profile vehicles. Travel will be 
  difficult, especially for high profile vehicles like campers, 
  vans, and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down, use low-beam headlights, and leave plenty of distance 
between you and other vehicles.

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ027-TXZ270-271-130330-
/O.UPG.KMAF.HW.A.0014.250313T1700Z-250314T0100Z/
/O.NEW.KMAF.HW.W.0015.250313T1700Z-250314T0100Z/
/O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/
/O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/
Guadalupe Mountains of Eddy County-Guadalupe Mountains Above
7000 Feet-Guadalupe and Delaware Mountains-
Including the cities of Queen, Pine Springs, and Guadalupe
Mountains National Park
122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS 
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ 
THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM MDT /NOON CDT/ TO 7 PM MDT 
/8 PM CDT/ THURSDAY...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the first High Wind 
  Warning, west winds 35 to 45 mph with gusts up to 65 mph. For the 
  second High Wind Warning, west winds 35 to 45 mph with gusts up to 
  65 mph expected.

* WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico.

* WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ 
  this evening. For the first High Wind Warning, until 7 PM MDT /8 
  PM CDT/ this evening. For the second High Wind Warning, from 11 AM 
  MDT /noon CDT/ to 7 PM MDT /8 PM CDT/ Thursday.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  In addition to reduced visibility, strong winds will be hazardous 
  to trailers and other high-profile vehicles. Travel will be 
  difficult, especially for high profile vehicles like campers, 
  vans, and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft. Damaging winds 
  will blow down trees and power lines. Widespread power outages are 
  expected. Travel will be difficult, especially for high profile 
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down, use low-beam headlights, and leave plenty of distance 
between you and other vehicles.

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

TXZ273-274-277-278-130100-
/O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/
/O.CON.KMAF.HW.W.0014.000000T0000Z-250313T0100Z/
Eastern Culberson-Reeves County Plains-Davis Mountains-Davis
Mountains Foothills-
Including the cities of Fort Davis, Pecos, and Alpine
222 PM CDT Wed Mar 12 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the High Wind 
  Warning, west winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Davis Mountains, Davis Mountains Foothills, and Reeves 
  County Plains, and Eastern Culberson County.

* WHEN...For the Blowing Dust Advisory, until 7 PM CDT this evening. 
  For the High Wind Warning, until 8 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  In addition to reduced visibility, strong winds will be hazardous 
  to trailers and other high-profile vehicles. Travel will be 
  difficult, especially for high profile vehicles like campers, 
  vans, and tractor trailers. Severe turbulence near the mountains 
  will be hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down, use low-beam headlights, and leave plenty of distance 
between you and other vehicles.

Winds will be particularly hazardous at higher elevations where the 
strongest winds are likely to occur. Be especially careful driving 
in these mountainous areas. People driving high-profile vehicles 
should strongly consider postponing travel in these areas until the 
winds subside.

Use caution if flying low near the mountains as severe turbulence is 
possible.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-272-275-
276-279>282-130100-
/O.NEW.KMAF.DU.Y.0008.250312T1922Z-250313T0000Z/
/O.CON.KMAF.WI.Y.0010.000000T0000Z-250313T0100Z/
Northern Lea-Central Lea-Southern Lea-Gaines-Dawson-Borden-Scurry-
Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-Midland-
Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-Van Horn and
Highway 54 Corridor-Chinati Mountains-Marfa Plateau-Central
Brewster-Chisos Basin-Presidio Valley-Lower Brewster County-
Including the cities of Dryden, Andrews, Colorado City, Mentone,
Big Lake, Big Spring, Castolon, McCamey, Marfa, Snyder, Odessa,
Big Bend National Park, Marathon, Panther Junction, Seminole,
Sanderson, Eunice, Stanton, Lajitas, Crane, Rankin, Presidio,
Lamesa, Lovington, Garden City, Tatum, Van Horn, Hobbs, Monahans,
Jal, Chisos Basin, Midland, Fort Stockton, Gail, and Kermit
122 PM MDT Wed Mar 12 2025 /222 PM CDT Wed Mar 12 2025/

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS 
EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS 
EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  west winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of southeast New Mexico and southwest and western 
  Texas.

* WHEN...For the Blowing Dust Advisory, until 6 PM MDT /7 PM CDT/ 
  this evening. For the Wind Advisory, until 7 PM MDT /8 PM CDT/ 
  this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  In addition to reduced visibility, strong winds will be hazardous 
  to trailers and other high-profile vehicles. Gusty winds may blow 
  around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down, use low-beam headlights, and leave plenty of distance 
between you and other vehicles.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution and keep both hands on the 
steering wheel.

Use caution when driving as blowing dust may reduce visibility.

&&

$$

93

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 11:21 AM MDT, 2 hours 14 minutes earlier. Its key messages:

  • Updated at 1220 PM CDT Tue Mar 11 2025
  • A Rangeland Fire Danger Statement is in effect today due to elevated fire weather conditions over southeastern New Mexico, much of the Permian Basin, and the West Texas mountains.
  • A storm system arriving tomorrow spells increasing fire weather concerns and breezy to strong winds.
  • A more potent storm system arrives Friday. Strong to very strong winds and critical to extreme fire weather conditions will be the main impacts. Temperatures drop slightly behind the cold front before a warming trend ensues once the system departs.
Area forecast discussion, Mar 11, 11:21 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Tue Mar 11 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1220 PM CDT Tue Mar 11 2025

- A Rangeland Fire Danger Statement is in effect today due to
  elevated fire weather conditions over southeastern New Mexico,
  much of the Permian Basin, and the West Texas mountains.

- A storm system arriving tomorrow spells increasing fire weather
  concerns and breezy to strong winds.

- A more potent storm system arrives Friday. Strong to very strong
  winds and critical to extreme fire weather conditions will be
  the main impacts. Temperatures drop slightly behind the cold
  front before a warming trend ensues once the system departs.

&&

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 331 AM CDT Tue Mar 11 2025

WV imagery this morning shows the southern CONUS between two
systems.  To the west, an upper trough is approaching SoCal/Baja del
Norte. West Texas and Southeast New Mexico are under zonal flow
aloft, but this will transition to southwest later today as the
trough pushes east.

Leeside surface troughing on the Front Range ahead of the storm
system will veer and increase winds to the southwest today.
Downslope warming under sunny skies will increase thicknesses to
yield afternoon highs averaging a pleasant ~ 10 F above normal.

Tonight, westerlies will decouple somewhat, but remain elevated
enough to keep mixing in play, adding 3-4 F to tonight's minimums,
keeping lows 6-8 F above climatology.

The west coast trough is forecast to open and make landfall this
evening, advancing to the Four Corners region by 12Z Wednesday.
Isolated rain and snow showers will be possible in the Guadalupes
Wednesday morning, but QPF looks negligible.  The NAM develops a
mountain wave signature, and 700mb height gradients tighten up to
60m/200nm, signaling a high wind event.  This will likely develop
down into the Davis Mountains by late morning.  As such, we'll
expand the watch to include this, and some adjacent plains.
Advisories will be needed later for most areas to the east Wednesday
afternoon. Given perpetually dry soils, BLDU is a given. Also, it
almost goes w/out saying that, given the constant dry, westerly flow
throughout the short term, critical fire weather conditions are
expected. See Fire Weather Discussion below for more details.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 331 AM CDT Tue Mar 11 2025

The upper-level system responsible for the blustery conditions
earlier Wednesday begins to track east of our area throughout the
night. Lows Wednesday night sink into the 40s. Winds taper down and
upper ridging briefly takes back the wheel ahead of another, more
potent storm system set to arrive late Thursday night and into
Friday. Thursday brings comparably nicer weather, with calmer winds
and highs in the 70s and 80s, even a few 90s near the Rio Grande.

Over the course of the night Thursday, an upper-level trough becomes
negatively tilted and a surface low quickly intensifies near the lee
of the Rockies. This will release another windbag over our area,
with stronger winds compared to Wednesday's system indicated by a
tighter pressure gradient shown in ensemble and deterministic
guidance. The surface front still looks to arrive sometime Friday
morning, shifting winds out of the west and northwest. Much of the
area could experience sustained winds over 30kts, with gusts over
40kts Friday afternoon. This system is not expected to bring any
precipitation. Aside from wind products, dry conditions and strong
winds will result in critical to extreme RFTIs; therefore, fire
weather products are likely.

Highs Friday range from the 50s in parts of southeast New Mexico and
the mountains, 60s for most everyone else, and 70s to 80s in the
Lower Trans Pecos and Big Bend. Lows drop into the 30s and 40s.
Winds Friday night and Saturday remain on the breezy side while the
trough gradually departs to our northeast. Highs in the 50s and 60s
stick around Saturday, then the 60s and 70s become more prominent
Sunday as winds decrease and we begin a warming trend under an upper-
level ridge.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Tue Mar 11 2025

VFR conditions prevail at all terminals. Brief gusts are possible
today and winds remain out of the west. High gusty winds are
expected to pick up in strength by the end of this TAF period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               45  76  46  82 /   0   0   0   0
Carlsbad                 46  71  44  76 /   0  10   0   0
Dryden                   51  82  49  88 /   0   0   0   0
Fort Stockton            51  74  48  85 /   0   0   0   0
Guadalupe Pass           43  60  44  68 /   0  10   0   0
Hobbs                    44  71  41  75 /   0   0   0   0
Marfa                    43  66  40  76 /   0   0   0   0
Midland Intl Airport     46  73  45  80 /   0   0   0   0
Odessa                   47  73  45  80 /   0   0   0   0
Wink                     43  74  42  82 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Watch from Wednesday morning through Wednesday evening
     for Davis Mountains-Davis Mountains Foothills-Eastern
     Culberson-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Reeves County Plains.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for Andrews-Borden-Central Brewster-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson-Ector-Gaines-
     Glasscock-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Howard-Loving-Lower Brewster County-
     Marfa Plateau-Martin-Midland-Mitchell-Pecos-Presidio Valley-
     Reagan-Reeves County Plains-Scurry-Terrell-Upton-Van Horn
     and Highway 54 Corridor-Ward-Winkler.

NM...High Wind Watch from Wednesday morning through Wednesday evening
     for Eddy County Plains-Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Wednesday morning through Wednesday
     evening for Chaves Plains-Eddy Plains-Lea-Sacramento
     Foothills and Guadalupe Mountains.

&&

SHORT TERM...44
LONG TERM....95
AVIATION...55

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:35 PM MDTHigh Wind WarningMAFEddy29 hr
Mar 11, 1:47 PM MDTRed Flag WarningMAFChaves, Eddy, Lea, Lincoln, Otero29 hr

Nearby

Wind Advisories in Texas, 2025Wind Advisories in New Mexico, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.